Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Duluth, MN

August 29, 2016Lake County, Minnesota

NWS Duluth, MN issued this special weather statement at Aug 29, 2016, 1:21 AM CDT for Lake County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2016, 1:21 AM CDT (06:21 UTC)
Expired
Aug 29, 2016, 2:00 AM CDT
In force
39 min
Issued by
NWS Duluth, MN

County Lake County, MN

The radar

The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 6.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

412 
WWUS83 KDLH 290621
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
121 AM CDT MON AUG 29 2016
 
MNZ011-012-019-290700-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
121 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST. LOUIS
AND NORTHWESTERN LAKE COUNTIES...

AT 120 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
BOUNDARY WATERS CANOE AREA WILDERNESS...TO NEAR ELY...TO NEAR TOWER...
AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ELY AND WINTON AROUND 125 AM CDT. 
  WHITE IRON LAKE AROUND 135 AM CDT. 
  FALL LAKE AROUND 145 AM CDT. 
  BABBITT AND BASSWOOD LAKE AROUND 155 AM CDT. 
  HOYT LAKES...SNOWBANK LAKE AND BIRCH LAKE AROUND 200 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DISAPPOINTMENT LAKE...
GREENSTONE LAKE...BEAR ISLAND LAKE...BUTTERFLY LAKE...FOURTOWN LAKE...
SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE PARK...
OJIBWAY LAKE...SKIBO AND ENSIGN LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4817 9170 4811 9171 4812 9168 4811 9168
      4811 9165 4810 9164 4810 9155 4808 9158
      4804 9157 4807 9149 4807 9145 4805 9143
      4806 9138 4799 9123 4762 9156 4744 9208
      4777 9243 4792 9200 4820 9176 4820 9173
TIME...MOT...LOC 0620Z 314DEG 17KT 4812 9172 4787 9193 4776 9227 
$$

LE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 12:32 AM CDT, 49 minutes earlier.

Area forecast discussion, Aug 29, 12:32 AM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1232 AM CDT MON AUG 29 2016

.SHORT TERM...(This evening through Monday)
Issued at 350 PM CDT Sun Aug 28 2016

Warm/moist advective processes are well underway this afternoon
and continue to strengthen with time, with the surface warm front
now lying roughly from near Grand Forks, to just west of Brainerd,
to the northern suburbs of the MSP metro area. The airmass in the
developing warm sector across western MN and the eastern Dakotas
has undergone rapid/significant destabilization over the past 6-9
hours, with the eastern periphery of the instability gradient now
lying across the southwest sections of the Duluth CWA, just to the
north/east of the surface front.

Current objective analysis fields and visible satellite continue
to indicate increasing forced ascent within the aforementioned
frontal zone, due to the combination of mesoscale frontogenesis,
low level moisture transport into the frontal circulation and
large scale low level mass convergence maximized over NW MN/NE ND
as of 3 PM. Satellite imagery continues to reveal the presence of
shallow mid level convection along this arc from far NW Minnesota
to near Duluth - clear evidence of increasing ascent. Exact
timing on deep convective initiation is still not crystal clear,
but it seems to be only a matter of time before layer lifting of
very unstable air leads to the formation of thunderstorms across
NW MN this evening.

With sufficient deep layer shear, storms are likely to be
organized with the potential for large hail initially, with a
transition to a primary threat of damaging wind gusts as they move
into northern Minnesota later this evening and overnight.  although
the severe threat should eventually diminish somewhat with
eastward extent as storms move farther detached from the parent
instability axis, the threat for locally heavy rainfall will
persist into early monday morning as a 35+ knot low level jet
continues the flux of high PW air into the frontal zone and MCS
cold pool boundary.

There is some uncertainty regarding severe potential with the cold
front later Monday/Monday night, which is somewhat conditional on
the departure/dissipation of morning clouds and destabilization
in the wake of overnight convection. However, most model guidance
suggests 3000-4000 CAPE with 40+ knots of deep layer shear
along/ahead of the front over eastern MN/NW WI Monday afternoon
and evening, which would support a fairly robust severe weather
risk - including at least some potential for supercells and
tornadoes for a few hour window later Monday.

.LONG TERM...(Monday night through Sunday)
Issued at 350 PM CDT Sun Aug 28 2016

The cold front will continue to move through NW WI monday evening
continuing showers and thunderstorms through the region. There
will probably still be at least some threat of severe storms and
heavy rainfall through around midnight. The precipitation will
taper off west to east after midnight as the cold front moves out
of the area. On Tuesday, an upper level ridge will begin to
develop in the west and drift east over the upper midwest. It will
dominate the weather across the region into Friday with partly to
mostly sunny skies along with seasonable temperatures in the 70s
during the day and middle 40s to middle 50s at night will be the
norm. The next chance for precipitation will be Friday through
much of the Labor Day weekend as a slow moving upper level trough
approaches the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1233 AM CDT Mon Aug 29 2016

Early this morning scattered showers and storms will impact INL
and HIB...possibly reaching BRD and DLH towards morning. These
storms will produce mainly MVFR ceilings and visibilities when
they worst of storms move through. To the south an area of IFR stratus
is expanding from Lake Superior inland impacting DLH and towards
morning, HYR. Another round of storms is possible this afternoon
mainly impacting DLH, BRD, and HYR, but as a cold front moves from
west to west tomorrow evening skies will clear out. Some brief
periods of MVFR ceilings/visibilities are possible tomorrow
afternoon in the most intense storms but generally VFR conditions
will prevail most of the time.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  57  75  50  73 /  40   0   0   0
INL  51  73  48  73 /  10   0   0   0
BRD  57  77  52  76 /  20   0   0   0
HYR  59  77  49  74 /  60  10   0   0
ASX  61  76  53  72 /  60   0   0   0

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

AVIATION...JJM
Hazardous weather outlook, Aug 28, 1:07 PM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
107 PM CDT SUN AUG 28 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
107 PM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
EARLY EVENING ACROSS NORTHWEST MINNESOTA AND THEN MOVE EAST-
SOUTHEASTWARD ACROSS MOST OF NORTHERN MINNESOTA AND NORTHWEST
WISCONSIN OVERNIGHT AND EARLY MONDAY MORNING. THE GREATEST RISK
FOR SEVERE STORMS ACROSS THE NORTHLAND IS EXPECTED ROUGHLY BETWEEN
5 PM AND MIDNIGHT ACROSS MOST OF NORTH CENTRAL
MINNESOTA...GENERALLY NORTHWEST OF A LINE FROM LAKE MILLE LACS...
TO FLOODWOOD... TO ELY. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE
THE PRIMARY THREATS...AND LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON
AND EVENING ACROSS MOST OF THE NORTHLAND AS A COLD FRONT MOVES
EASTWARD ACROSS THE AREA... ALTHOUGH THE RISK OF SEVERE STORMS
MONDAY EVENING IS LESS CERTAIN DUE TO THE POSSIBLE EFFECTS OF
MORNING STORMS AND CLOUDS LIMITING THE DEGREE OF INSTABILITY
AVAILABLE LATER IN THE DAY. DAMAGING WIND GUSTS AND LARGE HAIL
ARE EXPECTED TO ACCOMPANY THE STRONGER STORMS MONDAY AFTERNOON AND
EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE BEGINNING FRIDAY AND THROUGH THE
LABOR DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THE
OVERNIGHT HOURS TONIGHT ACROSS NORTHERN MINNESOTA.

LSZ121-140>148-291030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
107 PM CDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF WESTERN LAKE SUPERIOR
TONIGHT AND MONDAY MORNING... PRODUCING CLOUD TO WATER
LIGHTNING... LOCALLY STRONG WIND GUSTS AND ASSOCIATED HIGHER WAVE
HEIGHTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY ACROSS WESTERN LAKE SUPERIOR MONDAY
AFTERNOON INTO MONDAY NIGHT. AGAIN... SOME OF THESE STORMS COULD
BE STRONG OR SEVERE.

ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST FROM LATE IN THE WEEK
INTO THE LABOR DAY WEEKEND.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 29, 12:17 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1217 AM CDT MON AUG 29 2016

MNZ010-018-019-290600-
NORTH ITASCA-CENTRAL ST. LOUIS-KOOCHICHING-
1217 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ITASCA AND
SOUTHERN KOOCHICHING COUNTIES...

AT 1217 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF EFFIE...TO 7 MILES SOUTH OF KELLIHER...AND
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  EFFIE AROUND 1220 AM CDT.
  NORTHOME AROUND 1255 AM CDT.
  ALVWOOD AND TOGO AROUND 100 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITEFISH LAKE...
SNAKE TRAIL...ORTH...STONY BROOK...MCARTHY BEACH STATE PARK...CRAIGVILLE...
COON LAKE...SCENIC STATE PARK AND WIRT.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4801 9442 4810 9328 4790 9308 4786 9308
      4786 9304 4770 9288 4766 9441 4767 9442
      4784 9443
TIME...MOT...LOC 0517Z 294DEG 13KT 4792 9350 4784 9449

LE
Special weather statement, Aug 29, 12:45 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT MON AUG 29 2016

MNZ011-012-019-290630-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1245 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ST. LOUIS AND
NORTHWESTERN LAKE COUNTIES...

AT 1245 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS...TO NEAR LAKE VERMILION...
TO NEAR COOK...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  TOWER AND ROBINSON AROUND 130 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BIG MOOSE LAKE...
ANGORA...CUMMINGS LAKE...FOURTOWN LAKE...SOUDAN UNDERGROUND MINE STATE
PARK...BEAR HEAD LAKE STATE PARK...CROOKED LAKE...SHERMANS CORNER...
SHAGAWA LAKE AND LAKE AGNES.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4827 9201 4824 9197 4825 9196 4823 9196
      4824 9189 4821 9186 4820 9172 4814 9170
      4811 9171 4812 9168 4811 9168 4811 9165
      4810 9164 4810 9155 4778 9206 4768 9262
      4786 9297 4793 9290 4800 9255 4828 9205
TIME...MOT...LOC 0545Z 297DEG 12KT 4820 9198 4792 9243 4785 9278

LE
Special weather statement, Aug 29, 12:53 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1253 AM CDT MON AUG 29 2016

MNZ011-018-019-026-290645-
NORTH ITASCA-SOUTH ITASCA-CENTRAL ST. LOUIS-NORTH ST. LOUIS-
1253 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. LOUIS
AND NORTHEASTERN ITASCA COUNTIES...

AT 1253 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR MEADOW BROOK...TO NEAR MARCELL...AND MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MEADOW BROOK AROUND 100 AM CDT.
  MOUNTAIN IRON AND TACONITE AROUND 135 AM CDT.
  KEEWATIN...NASHWAUK AND PENGILLY AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE NORTH STAR LAKE...
SIDE LAKE...CELINA...PERCH LAKE...SCENIC STATE PARK...SPIDER LAKE...COON
LAKE...KINNEY...LEETONIA AND IDINGTON.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4790 9329 4789 9308 4796 9308 4762 9241
      4727 9331 4765 9393
TIME...MOT...LOC 0553Z 302DEG 30KT 4790 9297 4763 9370

LE
Special weather statement, Aug 29, 1:04 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
104 AM CDT MON AUG 29 2016

MNZ018-025-290645-
NORTH CASS-NORTH ITASCA-
104 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL CASS AND
NORTHWESTERN ITASCA COUNTIES...

AT 104 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR ALVWOOD...TO TURTLE RIVER...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  ALVWOOD AROUND 110 AM CDT.
  SQUAW LAKE AROUND 135 AM CDT.
  OSLUND AND INGER AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITEFISH LAKE...
DECKER LAKE...CASS LAKE...SCHLEY...CUT FOOT SIOUX LAKE...SPRING LAKE...
JESSIE LAKE...MAX...SAND LAKE AND DIXON LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4741 9467 4741 9442 4778 9442 4785 9429
      4785 9420 4761 9377 4729 9453 4739 9467
TIME...MOT...LOC 0604Z 305DEG 16KT 4778 9428 4757 9476

LE
Special weather statement, Aug 29, 1:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
114 AM CDT MON AUG 29 2016

MNZ025-026-033-290700-
SOUTH CASS-NORTH CASS-SOUTH ITASCA-
114 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CASS
COUNTY...

AT 114 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
13 MILES NORTHEAST OF LAPORTE...TO NEAR NEVIS...AND MOVING EAST AT 20
MPH.

WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WALKER...HACKENSACK...BACKUS AND FEDERAL DAM AROUND 150 AM CDT.
  BENA...LAKE WINNIBIGOSHISH AND WOMAN LAKE AROUND 200 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PONTORIA...WHIPHOLT...
PHEASANT LAKE...PORTAGE LAKE...CHICKAMAW BEACH...WEBB LAKE...SIX MILE
LAKE...BIG PORTAGE LAKE...TEN MILE LAKE AND CASS LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4680 9466 4741 9467 4741 9442 4745 9442
      4741 9432 4745 9421 4746 9396 4673 9437
      4678 9479 4680 9479
TIME...MOT...LOC 0614Z 263DEG 21KT 4737 9460 4693 9484

LE
Special weather statement, Aug 29, 1:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
121 AM CDT MON AUG 29 2016

MNZ011-012-019-290700-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
121 AM CDT MON AUG 29 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST. LOUIS
AND NORTHWESTERN LAKE COUNTIES...

AT 120 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
BOUNDARY WATERS CANOE AREA WILDERNESS...TO NEAR ELY...TO NEAR TOWER...
AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ELY AND WINTON AROUND 125 AM CDT.
  WHITE IRON LAKE AROUND 135 AM CDT.
  FALL LAKE AROUND 145 AM CDT.
  BABBITT AND BASSWOOD LAKE AROUND 155 AM CDT.
  HOYT LAKES...SNOWBANK LAKE AND BIRCH LAKE AROUND 200 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DISAPPOINTMENT LAKE...
GREENSTONE LAKE...BEAR ISLAND LAKE...BUTTERFLY LAKE...FOURTOWN LAKE...
SOUDAN UNDERGROUND MINE STATE PARK...BEAR HEAD LAKE STATE PARK...
OJIBWAY LAKE...SKIBO AND ENSIGN LAKE.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

LAT...LON 4817 9170 4811 9171 4812 9168 4811 9168
      4811 9165 4810 9164 4810 9155 4808 9158
      4804 9157 4807 9149 4807 9145 4805 9143
      4806 9138 4799 9123 4762 9156 4744 9208
      4777 9243 4792 9200 4820 9176 4820 9173
TIME...MOT...LOC 0620Z 314DEG 17KT 4812 9172 4787 9193 4776 9227

LE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:26 PM CDTSpecial Weather StatementDLHKoochiching34 min
Aug 28, 8:10 PM CDTSpecial Weather StatementDLHSaint Louis35 min
Aug 28, 8:12 PM CDTSpecial Weather StatementDLHKoochiching33 min
Aug 28, 8:47 PM CDTSpecial Weather StatementDLHKoochiching28 min
Aug 28, 8:59 PM CDTSevere Thunderstorm WarningDLHKoochiching31 min
Aug 28, 9:32 PM CDTSevere Thunderstorm WarningDLHKoochiching28 min
Aug 28, 9:34 PM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis26 min
Aug 28, 9:59 PM CDTSevere Thunderstorm WarningDLHKoochiching46 min
Aug 28, 10:01 PM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis44 min
Aug 28, 10:43 PM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Aug 28, 10:46 PM CDTSevere Thunderstorm WarningDLHKoochiching29 min
Aug 28, 11:13 PM CDTAreal Flood AdvisoryDLHKoochiching, Saint Louis8 hr
Aug 28, 11:15 PM CDTSpecial Weather StatementDLHKoochiching15 min
Aug 28, 11:16 PM CDTSpecial Weather StatementDLHKoochiching29 min
Aug 28, 11:31 PM CDTSevere Thunderstorm WarningDLHSaint Louis44 min
Aug 28, 11:34 PM CDTSpecial Weather StatementDLH26 min
Aug 28, 11:52 PM CDTSpecial Weather StatementDLHKoochiching23 min
Aug 29, 12:14 AM CDTSpecial Weather StatementDLHSaint Louis31 min
Aug 29, 12:17 AM CDTSpecial Weather StatementDLHKoochiching43 min
Aug 29, 12:45 AM CDTSpecial Weather StatementDLHSaint Louis45 min
Aug 29, 12:53 AM CDTSpecial Weather StatementDLHItasca52 min
Aug 29, 1:04 AM CDTSpecial Weather StatementDLHItasca41 min
Aug 29, 1:14 AM CDTSpecial Weather StatementDLHCass46 min
Aug 29, 1:31 AM CDTSpecial Weather StatementDLHSaint Louis44 min
Aug 29, 1:45 AM CDTSpecial Weather StatementDLHItasca45 min
Aug 29, 1:47 AM CDTSpecial Weather StatementDLHCass43 min
Aug 29, 1:56 AM CDTSpecial Weather StatementDLHLake, Saint Louis49 min
Aug 29, 2:29 AM CDTSpecial Weather StatementDLHCrow Wing31 min
Aug 29, 2:32 AM CDTSpecial Weather StatementDLHItasca28 min
Aug 29, 2:47 AM CDTSpecial Weather StatementDLHLake43 min
Aug 29, 3:01 AM CDTSpecial Weather StatementDLHAitkin29 min
Aug 29, 3:04 AM CDTSpecial Weather StatementDLHSaint Louis26 min
Aug 29, 3:31 AM CDTSpecial Weather StatementDLHCarlton29 min
Aug 29, 4:00 AM CDTSpecial Weather StatementDLH30 min
Aug 29, 5:42 PM CDTSpecial Weather StatementDLHPine48 min
Aug 29, 5:47 PM CDTSpecial Weather StatementDLHPine28 min
Aug 29, 6:04 PM CDTSpecial Weather StatementDLHPine26 min
Aug 29, 4:28 AM CDTSpecial Weather StatementDLHDouglas32 min
Aug 29, 4:59 AM CDTSpecial Weather StatementDLHBayfield, Douglas31 min
Aug 29, 5:30 AM CDTSpecial Weather StatementDLHAshland30 min
Aug 29, 6:28 PM CDTSpecial Weather StatementDLHBurnett32 min
Aug 29, 6:56 PM CDTSpecial Weather StatementDLHBurnett34 min
Aug 29, 6:58 PM CDTSpecial Weather StatementDLHDouglas32 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.